Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|Strawberrymuffin - Tue Jun 15, 2010 2:51 pm|
Last summer, i had acne, though not much on my face and the doctor suggested Dalicin T and it went away. I find it necessary to mention that my skin is also prone to eczema, iv had it for three years on the my hands, at times spreading to new and disappearing from previous places but i learned to control it. This was the kind in which tiny liquid filled balls appear. Last winter, after applying bleach to my face (which was perhaps already dry)and triggered by the bleach, reacted as a form of eczema (mild according to the doctor-atopic i believe), with the end of winter and proper medicines that eczema went away. It was also seen in patches behind my knees and around elbows. Now in summer, i notice acne on my face. But there seems at a spot a small ball (too tiny- so i assume theres no liquid,similar to the previous summer eczema but very tiny) but the rest seems acne though at times i wonder if the small balls are appearing. I got my face checked by a new doctor and just wanted second opinion since i wasnt satisfied. She diagnosed it as xerosis acne, and didnt take much heed to the small ball that is almost unnoticable and i may be paying attention too. When asked about the continuation of lubrex lotion(which i used since winter eczema), she told me to wash my face, apply lubrex lotion and then apply dalicin T and for night glycerin. This diagnose and the directions somehow seem incorrect to me. She also prescribed the usage of contimycin 100mg tablet. I would also like some information on xerosis acne-whether it is a dry or oily condition. Thank you.
|Dr.M.jagesh kamath - Fri Jun 18, 2010 8:54 pm|
Hello,Xerosis is indeed a dry skin phenomenon.Those who have an atopic diathesis ie allergic tendency inherited, have more chances in association with eczema.
Also most external application for acne have a basic drying effect when directed to sebum control.
The small barely visible papule is likely to be a whitehead and nothing else.Your doctor has given,I guess must be right based on what was assessed.There should be no problem here.
|madrigfa - Mon Jun 28, 2010 1:31 pm|
My Fiance is a 20 year old female who has suffered from acne since 12. Resently she has tried Acutane (40mg) for three months. Her acne really cleared on her back and chest and slightly on her cheeks. However she is still left with oil cyct acne on her chin. When she tries and pops them usually a hard oil type substance comes out of it. Although Acutane did help, and maybe would have continued to help her if she was given a larger dose, her dermatologist took her off.
She however is not happy with the results and knows she could have continued.
I on the other hand think that Acutane did as much as it could and she needs to try something else. The something being spironolactone. The reason I think this, is due to the fact that she is a twin. She is a twin of a brother. I am hopeing that someone, perferably a doctor could help me in discussing this out and maybe come up with facts that could be the reason as to why spironolactone could be her last resort. The reason why I think that spironolactone will work on her is because it is of course an adrostone blocker. Being that she was born with her brother (who was dominate and took most of the space along with nurtrition in the whomb) she was exposed to higher level of testostrone than a normal female fetus. Therefore her acne breakouts mainly the oil production is due to increase level of adrostone, which is closely chemically related to testostrone. So if she was given spironolactone which would block adrostone. Would it be possible to clear her skin completly of the cyst that accutane was unable to do?
Please get back to me with any medical advice and opinions as what is correct in my own theory.
Thank you all for your time
|Dr.M.jagesh kamath - Thu Jul 08, 2010 8:58 pm|
Hello,The Acne that would occur in the newborn is not mainly due to androgen levels but due to organisms of Pityriosporum species.Neonatal acne may be maternal androgen driven but clears with in 6 to 12 months.The relationship of infantile to later adolescent acne is unclear but some believe it is a riskfactor.
Studies on twins was done on acne.J Invest Dermatol. 2002 Dec;119(6):1317-22.This study did not show any difference in monozygotic or dizygotic twins in their BMI,reproductive factors,cholesterol,Hormones etc.The only parameter was lower serum levels of apolipoprotein A1.The authors conclude that genetic factors may come in to play here.
Your thoughts were indeed stimulating but perhaps more work may be needed to study the role of enviromental factors during foetal life, for development of acne in later years.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.